Oklahoma, 2024Tornadoes and Flash Flooding in Oklahoma, May 6 to 7, 2024
May 6 to 7, 2024 · NWS TSA · 27 events in 14 counties and zones
Severe thunderstorms developed over western Oklahoma during the afternoon of the 6th, as a dry line sharpened over the area. These storms developed eastward across central Oklahoma during the afternoon, and then moved into eastern Oklahoma during the evening.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 2
- Injuries
- 33
- Property damage
- $25 million
- Crop damage
- None recorded
- Events
- 27
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms developed over western Oklahoma during the afternoon of the 6th, as a dry line sharpened over the area. These storms developed eastward across central Oklahoma during the afternoon, and then moved into eastern Oklahoma during the evening. Very strong instability developed ahead of the storms, and wind shear became very strong during the mid to late evening, as wind fields strengthened over the region with the approach of a strong upper level disturbance. As a result of this very strong instability and wind shear, supercell thunderstorms evolved as the storms moved east of the dry line. Strengthening low level wind shear promoted the development of tornadoes, one of which became violent as it moved through Osage County. Large hail up to golf ball size and damaging wind gusts also occurred.
A squall line organized as the storms moved into eastern Oklahoma, with several supercells maintaining their structure within the squall line. Damaging wind gusts, large hail to quarter size, and several tornadoes occurred with the squall line as it moved through the area into the early morning of the 7th. One tornado became strong as it moved across portions of Adair County. Locally heavy rainfall resulted in some flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 6, 5:34 PM CST, 2 hours 30 minutes earlier.
Area forecast discussion, May 6, 5:34 PM CST, 2 hours 30 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
634 PM CDT Mon May 6 2024
...New AVIATION...
.SHORT TERM...
(Late afternoon into tonight)
Issued at 128 PM CDT Mon May 6 2024
...SIGNIFICANT SEVERE WEATHER EXPECTED LATE AFTERNOON INTO TONIGHT...
We are on the cusp of a significant severe event across eastern and
western Arkansas. With the cap already eroding across much of the
area, the potential for isolated severe storms already exists. Per
latest meso analysis, CAPE values are in 1500 to 2000 J/KG range across
much of southeast Oklahoma into western Arkansas where the cap has eroded.
The cap will likely weaken considerably over the next couple of hours
across the last stronghold of NE Oklahoma. As mentioned before, any
isolated storm that develops later this afternoon will have the potential
to become severe with more than adequate instability and deep layer shear
in place. All modes of severe weather possible.
The more significant severe weather is expected mainly this evening and
into the overnight hours as all the ingredients come together. The airmass
is expected to become more unstable as we move into the evening as will
the deep layer shear as the low level jet increases. Scattered thunderstorms
are forecast to develop near the dryline across western Oklahoma this
afternoon and become severe rapidly in the primed environment. This activity
will likely spread into eastern Oklahoma this evening with the storms
forming in into a line over time and moving east across the area. Any of the storms
that can remain discrete this evening will have the potential to produce a significant
long track tornado and giant hail. However, the potential for tornadoes will continue
within the line of storms as well. In addition to the tornadoes, wind gusts of around
75 mph and hail to around 2 inches in diameter will be possible.
With recent rains saturating the ground, flash flooding will also be a concern with
1 to 3 inches of rain possible in a short period of time. Went ahead and issued a
Flood Watch for much of northeast Oklahoma for tonight to highlight where the heaviest
rains are forecast. The thunderstorms are expected to exit the region by Tuesday mid-morning,
&&
.LONG TERM...
(Tuesday through Monday)
Issued at 128 PM CDT Mon May 6 2024
Tuesday is expected to be a relatively quiet day weather-wise across eastern Oklahoma and
western Arkansas as weak high pressure prevails. The next chance of storms will come
on Wednesday as a cold front moves through the region. These storms will likely fire
up earlier in the day near the cold front approaching Highway 75 in eastern Oklahoma
by early afternoon. All modes of severe weather will be possible as this system moves
through the area as well.
Dry weather is forecast later in the week and into the weekend with temperatures near
normal for this time of year. Shower and storm chances increase late in the weekend
with the approach of a mid-level shortwave.
&&
.AVIATION...
(00Z TAFS)
Issued at 627 PM CDT Mon May 6 2024
Low stratus has more or less risen above 3000 feet, though a few
obs below that can be expected this evening. May also see a few
showers through the early part of the forecast across far eastern
OK and western AR. Severe thunderstorms ongoing across western OK
will move into northeast OK while organizing into a squall line,
generally in the 02-04z time frame. This squall line will have
potential for dangerous wind gusts and large hail, with specific
threat becoming more clear as they move closer to TAF sites.
Farther east and south the threat of storms will persist through
around 10z. MVFR ceilings will persist for a time after the storms
pass, with VFR conditions return late Tuesday morning.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 59 83 61 83 / 80 10 10 30
FSM 69 86 65 87 / 80 10 0 60
MLC 67 85 66 86 / 70 10 0 30
BVO 55 81 56 81 / 80 10 10 20
FYV 64 83 61 83 / 80 10 10 70
BYV 64 82 59 82 / 80 10 0 70
MKO 64 81 61 84 / 90 10 10 50
MIO 61 80 58 80 / 90 10 10 60
F10 63 82 62 85 / 80 10 10 30
HHW 69 84 66 85 / 40 10 10 30
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Tuesday morning for OKZ054>067.
AR...None.
&&
SHORT TERM...10
LONG TERM....10
AVIATION...14
Hazardous weather outlook, May 6, 4:19 PM CST, 3 hours 45 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
519 PM CDT Mon May 6 2024
ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
519 PM CDT Mon May 6 2024
...SIGNIFICANT SEVERE WEATHER EXPECTED THIS EVENING AND TONIGHT...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Tonight.
TORNADO.
RISK...Significant.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...After 7 PM..
AREA AT GREATEST RISK...Northeast Oklahoma.
SEVERE THUNDERSTORM.
RISK...Critical.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...After 7 PM.
AREA AT GREATEST RISK...Northeast Oklahoma.
FLASH FLOOD.
RISK...Limited.
AREA...Northeast Oklahoma.
ONSET...This Evening.
HEAVY RAIN.
RISK...Elevated.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...This Evening.
SIGNIFICANT WINDS.
RISK...Limited.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
DISCUSSION...
Severe thunderstorms have developed across western Oklahoma as of
late afternoon. These storms will spread east and expand in
coverage by early evening. Severe weather is expected into
northeast Oklahoma by early to mid evening and will steadily
spread east through the early morning hours Tuesday. Conditions
will support significant severe weather, especially during the
evening into early morning hours. Tornadoes are likely, especially
during the evening hours, including the risk for strong long
track tornadoes. Additionally, large hail and locally damaging
winds are expected to occur, with this risk expanding east
through the early morning hours.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY...High Wind Potential.
WEDNESDAY...Severe Thunderstorm Potential...High Wind Potential.
THURSDAY through SUNDAY...No Hazards.
EXTENDED DISCUSSION...
A few severe storms may develop as early as Wednesday morning,
but a more widespread severe weather risk is expected Wednesday
afternoon as a cold front sweeps east. Locations south and east
of Interstate 44 have the highest severe weather potential on
Wednesday. Thunderstorm chances will end on Thursday with dry and
mild weather for late week into the weekend.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
Spotter activation is expected this evening into the overnight
hours. Additionally, given the potential for damaging storms,
the need for mutual aid and additional staffing should be
considered.
weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, May 6, 6:59 PM CST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Tulsa OK
759 PM CDT Mon May 6 2024
OKZ054-059-070130-
Osage OK-Pawnee OK-
759 PM CDT Mon May 6 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTH CENTRAL OSAGE AND NORTH
CENTRAL PAWNEE COUNTIES THROUGH 830 PM CDT...
At 759 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 4 miles south of Grainola to 3 miles east of
Fairfax. Movement was north at 45 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Fairfax... Shidler...
Ralston... Burbank...
Grainola... Foraker...
Pearsonia... Webb City...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 1100 PM CDT for northeastern
Oklahoma.
&&
LAT...LON 3700 9641 3649 9640 3646 9679 3678 9676
3678 9675 3684 9676 3700 9674
TIME...MOT...LOC 0059Z 198DEG 39KT 3687 9665 3656 9665
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, May 6, 7:19 PM CST, 45 minutes before
Special Weather Statement
National Weather Service Tulsa OK
819 PM CDT Mon May 6 2024
OKZ054-070145-
Osage OK-
819 PM CDT Mon May 6 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL OSAGE COUNTY
THROUGH 845 PM CDT...
At 819 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
southeast of Shidler, moving north at 45 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Shidler... Burbank...
Grainola... Foraker...
Pearsonia...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 1100 PM CDT for northeastern
Oklahoma.
&&
LAT...LON 3700 9634 3664 9652 3670 9673 3700 9665
TIME...MOT...LOC 0119Z 197DEG 38KT 3675 9660
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, May 6, 7:27 PM CST, 37 minutes before
Special Weather Statement
National Weather Service Tulsa OK
827 PM CDT Mon May 6 2024
OKZ054-059-064-070200-
Osage OK-Pawnee OK-Creek OK-
827 PM CDT Mon May 6 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN OSAGE...
NORTHWESTERN CREEK AND SOUTHEASTERN PAWNEE COUNTIES THROUGH 900 PM
CDT...
At 826 PM CDT, Doppler radar indicated a strong thunderstorm near
Oilton, moving northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor hail damage to vegetation
is possible.
Locations in or near the path include...
Hominy... Cleveland...
Oilton... Jennings...
Osage... Hallett...
Terlton... Maramec...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 1100 PM CDT for northeastern
Oklahoma.
&&
LAT...LON 3625 9668 3628 9645 3654 9658 3642 9614
3600 9661 3601 9662 3616 9662 3616 9672
TIME...MOT...LOC 0126Z 205DEG 38KT 3610 9663
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHEvent by event
12 thunderstorm wind, 7 tornado, 5 flash flood, 3 hail. Local standard time, as filed.
Thunderstorm Wind, Osage
- When
- May 6, 8:04 PM CST
- Where
- Osage County, 1.92 mi ESE of Burbank
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 36.687, -96.689
A storm chaser estimated 75 mph thunderstorm wind gusts along Highway 60.
Tornado, Osage
- When
- May 6, 8:12 PM CST to 8:57 PM CST
- Where
- Osage County, 4.14 mi ENE of Osage to 7.28 mi E of Okesa
- Rating
- EF4
- Path length
- 32.4 mi
- Path width
- 1,700 yd
- Continued into
- Washington, Ok (TSA)
- Deaths
- 2 direct, 0 indirect
- Injuries
- 33 direct, 0 indirect
- Property damage
- $10 million
- Reported by
- NWS Storm Survey
- Coordinates
- 36.330, -96.356
This is the first segment of a two-segment tornado. This tornado developed just north of County Road 1701 southeast of Hominy, where trees were uprooted and snapped. The tornado moved northeast and crossed Highway 20, snapping numerous trees and snapping seven metal power poles. The tornado continued to snap and uproot numerous trees between Highway 20 and Barnsdall. Significant tree damage was found in several locations. A well-built home was destroyed just southwest of town. Multiple vehicles were thrown and rolled, and trees were stubbed and debarked in this area. The tornado then moved into Barnsdall, causing severe damage to the wax plant on the southeast side of town. More than 110 homes and businesses were damaged, 65 of those were destroyed. Numerous trees were stubbed in the area of some of the higher end damage. Two fatalities and at least 33 injuries occurred in Barnsdall. Significant tree damage continued northeast of Barnsdall, a few homes were damaged, and outbuildings were destroyed between Barnsdall and the county line. Based on this damage, maximum estimated wind in this segment of the tornado was 170 to 180 mph. The tornado continued into Washington County.
Thunderstorm Wind, Osage
- When
- May 6, 8:25 PM CST
- Where
- Osage County, 3.06 mi NNE of Pearsonia
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.840, -96.428
The Oklahoma Mesonet station near Foraker measured 59 mph thunderstorm wind gusts.
Tornado, Washington
- When
- May 6, 8:57 PM CST to 9:07 PM CST
- Where
- Washington County, 3.46 mi S of Bartlesville to 1.83 mi ESE of Dewey
- Rating
- EF2
- Path length
- 8.4 mi
- Path width
- 1,700 yd
- Property damage
- $15 million
- Reported by
- NWS Storm Survey
- Coordinates
- 36.700, -96.001
This is the second segment of a two-segment tornado. The tornado crossed into Washington County near Gap Road, and moved across the southwestern portion of Bartlesville, and then across the central and northeastern side of town. An estimated 1000 homes and businesses were damaged in town, some severely. Numerous trees were snapped or uprooted, and many power poles were snapped. A squall line merged with the tornadic supercell, and ultimately ended the tornado process northeast of Bartlesville. Based on this damage, maximum estimated wind in this segment of the tornado was 115 to 125 mph.
Thunderstorm Wind, Rogers
- When
- May 6, 9:20 PM CST
- Where
- Rogers County, 4.74 mi NW of Talala
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.574, -95.745
The Oklahoma Mesonet station near Talala measured 59 mph thunderstorm wind gusts.
Thunderstorm Wind, Nowata
- When
- May 6, 9:26 PM CST
- Where
- Nowata County, 1.86 mi ESE of South Coffeyville
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 36.970, -95.589
Strong thunderstorm wind damaged the roofs of homes, and blew down power lines.
Thunderstorm Wind, Craig
- When
- May 6, 9:50 PM CST
- Where
- Craig County, 4.28 mi WSW of Pyramid Corners
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.775, -95.221
The Oklahoma Mesonet station near Vinita measured 65 mph thunderstorm wind gusts.
Thunderstorm Wind, Craig
- When
- May 6, 9:56 PM CST
- Where
- Craig County, Welch
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $350,000
- Reported by
- Emergency Manager
- Coordinates
- 36.870, -95.100
Strong thunderstorm wind severely damaged the school gymnasium, damaged the roofs of homes, destroyed outbuildings, and blew down trees.
Tornado, Ottawa
- When
- May 6, 10:00 PM CST to 10:04 PM CST
- Where
- Ottawa County, 7.45 mi WNW of North Miami to 6.21 mi WNW of Cardin
- Rating
- EF0
- Path length
- 3.2 mi
- Path width
- 1,100 yd
- Continued into
- Cherokee, Ks (SGF)
- Property damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.969, -95.001
This is the first segment of a two-segment tornado. This tornado developed south of the E 30 Road and moved northeast, uprooting some trees, and destroying several outbuildings before crossing into Cherokee County, KS, near the S 510 Road. Based on this damage, maximum estimated wind in this segment of the tornado was 70 to 80 mph.
Hail, Creek
- When
- May 6, 10:06 PM CST
- Where
- Creek County, 0.41 mi WSW of New Mannford
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 36.127, -96.356
Flash Flood, Tulsa
- When
- May 6, 10:31 PM CST to May 7, 3:15 AM CST
- Where
- Tulsa County, 0.92 mi S of Collinsville to 1.62 mi SW of Collinsville
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 36.357, -95.831
Portions of E 136th Street N were flooded near N Garnett Road.
Hail, Creek
- When
- May 6, 10:35 PM CST
- Where
- Creek County, 1 mi NW of Milfay
- Measured
- 1.75 in hail
- Property damage
- $20,000
- Reported by
- Public
- Coordinates
- 35.760, -96.583
Golf ball size hail damaged vehicles and homes.
Hail, Okmulgee
- When
- May 6, 11:04 PM CST
- Where
- Okmulgee County, 6.21 mi W of Beggs
- Measured
- 0.88 in hail
- Reported by
- Storm Chaser
- Coordinates
- 35.740, -96.180
Tornado, Creek
- When
- May 6, 11:06 PM CST to 11:08 PM CST
- Where
- Creek County, 0.42 mi ESE of Edna to 1.55 mi ENE of Edna
- Rating
- EF1
- Path length
- 1.2 mi
- Path width
- 350 yd
- Continued into
- Okmulgee, Ok (TSA)
- Reported by
- NWS Storm Survey
- Coordinates
- 35.698, -96.213
This is the first segment of a two-segment tornado. This tornado developed near S 193rd W Avenue and the 910 Road. It moved east-northeast, and crossed into Okmulgee County south of W 311th St S. Trees were uprooted and large tree limbs were snapped by the tornado in Creek County. Based on this damage, maximum estimated wind in this segment of the tornado was 90 to 95 mph.
Tornado, Okmulgee
- When
- May 6, 11:08 PM CST to 11:13 PM CST
- Where
- Okmulgee County, 5.19 mi NW of Nuyaka to 4.37 mi WSW of Beggs
- Rating
- EF1
- Path length
- 2.8 mi
- Path width
- 350 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 35.705, -96.193
This is the second segment of a two-segment tornado. This tornado moved into Okmulgee County just south of Howard Road. It moved east-northeast uprooting trees and snapping large tree limbs, and dissipated north of the E 900 Road and west of the N 130 Road. Based on this damage, maximum estimated wind in this segment of the tornado was 90 to 95 mph.
Flash Flood, Tulsa
- When
- May 6, 11:28 PM CST to May 7, 3:15 AM CST
- Where
- Tulsa County, 1.16 mi WNW of Alsuma to 0.96 mi WNW of Alsuma
- Cause
- Heavy Rain
- Reported by
- Storm Chaser
- Coordinates
- 36.107, -95.889
Portions of several streets were flooded near E 41st Street and S Memorial Drive.
Thunderstorm Wind, Okmulgee
- When
- May 6, 11:34 PM CST
- Where
- Okmulgee County, Okmulgee
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 35.630, -95.970
A storm chaser estimated thunderstorm wind gusts to near 60 mph.
Tornado, Okfuskee
- When
- May 7, 12:05 AM CST to 12:11 AM CST
- Where
- Okfuskee County, 2.86 mi N of Weleetka to 3.43 mi NE of Weleetka
- Rating
- EF1
- Path length
- 2.8 mi
- Path width
- 200 yd
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 35.371, -96.129
This tornado uprooted trees, snapped large tree limbs, and damaged outbuildings as it moved east-southeast from west of Highway 75 to just east of the N 3890 Road, where it dissipated. Based on this damage, maximum estimated wind in the tornado was 90 to 100 mph.
Thunderstorm Wind, Muskogee
- When
- May 7, 12:15 AM CST
- Where
- Muskogee County, Summit
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 35.670, -95.430
Strong thunderstorm wind damaged carports and outbuildings, and snapped large tree limbs.
Thunderstorm Wind, Muskogee
- When
- May 7, 12:17 AM CST
- Where
- Muskogee County, 0.81 mi SW of Muskogee Davis Arpt
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 35.661, -95.379
Strong thunderstorm wind blew down trees onto roads near the Muskogee Davis Regional Airport.
Thunderstorm Wind, McIntosh
- When
- May 7, 12:20 AM CST
- Where
- McIntosh County, 1.97 mi N of Checotah
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 35.458, -95.526
Strong thunderstorm wind snapped large tree limbs and blew down power lines.
Thunderstorm Wind, Muskogee
- When
- May 7, 12:29 AM CST
- Where
- Muskogee County, 0.82 mi SSE of Muskogee Davis Arpt
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 35.658, -95.367
The ASOS at Muskogee Davis Regional Airport measured 60 mph thunderstorm wind gusts.
Flash Flood, Okmulgee
- When
- May 7, 12:30 AM CST to 2:45 AM CST
- Where
- Okmulgee County, 1.43 mi SSW of Okmulgee to 1.48 mi SSW of Okmulgee
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.610, -95.978
Flooding was reported at W 20th Street and S Dogwood Avenue.
Flash Flood, Okmulgee
- When
- May 7, 12:30 AM CST to 2:45 AM CST
- Where
- Okmulgee County, 0.77 mi WNW of Morris to 0.47 mi NW of Morris
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.604, -95.863
Multiple roads in and around Morris were flooded.
Flash Flood, Tulsa
- When
- May 7, 12:45 AM CST to 3:15 AM CST
- Where
- Tulsa County, 2.65 mi NNE of Owasso Arpt to 2.85 mi NNW of Owasso Arpt
- Cause
- Heavy Rain
- Reported by
- NWS Employee
- Coordinates
- 36.305, -95.761
Portions of E 106th Street N were flooded between N 161st East Avenue and N 193rd East Avenue.
Tornado, Adair
- When
- May 7, 1:23 AM CST to 1:30 AM CST
- Where
- Adair County, 6.11 mi SSE of Stilwell to 8.61 mi SE of Stillwell Arpt
- Rating
- EF2
- Path length
- 5.9 mi
- Path width
- 600 yd
- Continued into
- Washington, Ar (TSA)
- Reported by
- NWS Storm Survey
- Coordinates
- 35.736, -94.595
This is the first segment of a two-segment tornado. This tornado developed just west of the S 4735 Road, where trees were snapped and uprooted. It moved east-northeast, and produced extensive tree damage for about a mile and a half before crossing into Arkansas, just north of the Washington/Crawford County border. A tornadic debris signature was detected by the KSRX WSR-88D with this tornado. Based on this damage, maximum estimated wind in this segment of the tornado was 110 to 120 mph.
Thunderstorm Wind, Le Flore
- When
- May 7, 1:40 AM CST
- Where
- Le Flore County, Arkoma
- Measured
- 65 kt (75 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 35.350, -94.450
Strong thunderstorm wind blew down trees.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Debris Flows in Puerto Rico, May 6 to 10, 20241 death · 3 injured · $466,000 · 110 events
- Tornadoes and Flash Flooding in Oklahoma, May 6 to 7, 2024$964,000 · EF1 · 97 events
- Blizzard and Flooding in Montana, May 6 to 8, 2024$3.0 million · 76 kt wind · 65 events
- Tornadoes and Flash Flooding in Missouri, May 6 to 7, 20241 injured · $668,000 · EF1 · 64 events
- Hail in Kansas, May 6, 2024$2.9 million · 1.75 in hail · 12 events
- Tornadoes and Flash Flood in Tennessee, May 6, 2024$410,000 · EF1 · 24 events
- Tornadoes and Hail in Iowa, May 6 to 7, 2024$433,000 · EF1 · 13 events
- Tornadoes and Damaging Winds in Kansas, May 6, 2024$378,000 · EF0 · 5 events
- Tornadoes and Damaging Winds in Missouri, May 6 to 7, 2024EF1 · 56 events
- Tornado and Hail in Nebraska, May 6, 2024$195,000 · EF0 · 13 events
- Tornadoes and Damaging Winds in Iowa, May 6, 2024EF1 · 11 events
- Tornadoes and Hail in Kansas, May 6, 2024EF0 · 29 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1181408, 1184254, 1188869, 1184256, 1181411, 1181425, 1181416, 1181421, 1184260, 1181417, 1183175, 1181423, 1181427, 1184267, 1184272, 1183176, 1181429, 1184277, 1181437, 1181430, 1181434, 1181431, 1183179, 1183181, 1183177, 1184279, 1181989.